Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

Symmetry of terminating basic hypergeometric series representations of the Askey–Wilson polynomials

Published

Author(s)

Howard Cohl, Roberto S. Costas-Santos

Abstract

In this paper, we explore the symmetric nature of the terminating basic hypergeometric series representations of the Askey–Wilson polynomials and the corresponding terminating basic hypergeometric transformations that these polynomials satisfy. In particular we identify and classify the set of 4 and 7 equivalence classes of terminating balanced 4φ3 and terminating very-well-poised 8W7 basic hypergeometric series which are connected with the Askey–Wilson polynomials. We study the inversion properties of these equivalence classes and also identify the connection of both sets of equivalence classes with the symmetric group S6, the symmetry group of the terminating balanced 4φ3 . We then use terminating balanced 4φ3 and terminating very-well poised 8W7 transformations to give a broader interpretation of Watson's q-analog of Whipple's theorem and its converse.
Citation
Journal of Mathematical Analysis and Applications
Volume
517
Issue
1

Keywords

Basic hypergeometric series, Basic hypergeometric orthogonal polynomials, Basic hypergeometric transformations

Citation

Cohl, H. and Costas-Santos, R. (2022), Symmetry of terminating basic hypergeometric series representations of the Askey–Wilson polynomials, Journal of Mathematical Analysis and Applications, [online], https://doi.org/10.1016/j.jmaa.2022.126583 (Accessed April 23, 2024)
Created August 10, 2022, Updated March 27, 2024